Jump to content
CrazyBoards.org

evil LAMICTAL


Recommended Posts

Guest too shy to say

Hello,

I was wondering if any of you experienced intense cravings for sweets while taking Lamictal.  I am taking 100 mg for 6 months and it is the only medication that I take.  I noticed that I am eating all the time, mostly with no appetite.  I'm never hungry, just so very tired and all i think about is eatings something that has sugar in it.  I just ate an entire box of macaroni and 2 bowls of ice cream and it isn't enough, I WANT MORE.  Help me I have terrible sugar issues here.

I like the medication, though.  Does it get better in higher doses?  I've noticed a little weight gain, but not much.  That isn't the issue though, eating that much junk can't be good for you.  but I don't care, I want I want!

;)   :)

Link to comment
Share on other sites

I'm never hungry, just so very tired and all i think about is eatings something that has sugar in it.  I just ate an entire box of macaroni and 2 bowls of ice cream and it isn't enough, I WANT MORE.  Help me I have terrible sugar issues here.

<{POST_SNAPBACK}>

So...

I really really tried to figure out something that might just stand out as an obvious reason as to why you are going nuts over the sweet stuff.

But I just don't really know. It could be hormonal, it could be that you are lacking something essential in your diet. Some people just react like that todifferent meds. It is disconcerting that you aren't really gaining much weight though. But you are probably stuck in a vicious sugar circle and while you say you like the med, which means you are probably doing not too bad right now, if you end up not getting enough sleep or something like that- sugar up and downs can cause holy hell with your moods.

As for the tired part- eating a lot of carbs can make you really tired and I bet your sugar is all messed up.  You should talk to your doctor about all of this [including any of the supplement stuff if you found it interesting at all]. If you are eating a lot and not really gaining weight and feel physically tired, and are having *really* strong cravings for something, your body is sending you a message.

So, this is something that really should get attention, more than just trying to curb the cravings. Even if it is just to make sure.

I didn't find a whole lot about what you can really do for cravings that I didn't think was crap.

There was one thing that I thought maybe, possibly, might have some merit and you may be interested in looking into?

I only know what little I have explored. And I put links and stuff to that cause I don't know shit about shit- including how it works with anything so bring it up with your doctor, definately and also tell them about what is going on just to make sure things are working right.

Maybe everyone knows about this except me and I am just way behind.

There seems to be a whole lot of interest in chromium picolinate.  I could only find one study done on it, but it seems to be getting a good deal of attention, and there are some people who really think it helps.

Abstract:

A double-blind, placebo-controlled, exploratory trial of chromium picolinate in atypical depression: effect on carbohydrate craving.

Article on study

What the fda has to say

They do say that it 'aids in gucose metabolism and regulates blood sugar'

Body Building Site

Written for people who do body building. Still seems to be pretty good.

And after all that, I don't know what could be going on, what might help, or anything like that.

I take lamictal and don't remember getting that side effect, though now and then I do go through periods where I just eat a lot of crap.

I don't know if it has anything to do with anything.

I also don't really know much about the chromium stuff, but figured I would share since I came across all of it. Maybe someone else would know. 

I've been sort of fried, I'm sorry I couldn't be more help.

~navy~

Link to comment
Share on other sites

sorry buddy but lamictal really doesn't do that

<{POST_SNAPBACK}>

There's really no reason to act like an ass.

Two people here [on that page]:

http://www.askapatient.com/viewratings.asp...MICTAL&sort=age

and then there are a few posts on this board which I just dug up:

http://www.crazyboards.org/index.php?act=S...ndpost&p=127101

http://www.crazyboards.org/index.php?act=S...indpost&p=85957

http://www.crazyboards.org/index.php?act=S...ndpost&p=107016

it does happen. it just isn't really really common.

Maybe it is, and not enough people talk about it?

~navy~

Link to comment
Share on other sites

Heya too shy to say,

Any medication can have any side effect.

Lamictal seems to have different effects for everyone at every dose.  So likely your effects will change with dose changes.

For myself, I'm tired all the time too, and instead of carb craving I want more cheese.

*Not* on my weight-loss plan.

As Navy explained, carb-craving leads to carb-eating which leads to carb-craving.

Chat with your doc about other possible reasons this is happening.  And if you have access to a nutritionist/dietician, they can help you straighten out your eating with a minimum of cravings.

--ncc--

Link to comment
Share on other sites

I've gotten these intense carb/general food cravings in general, too!  I think they might have predated my Lamictal use, though (perhaps resulted from Trazodone and/or Cymbalta).  I always get these cravings at night, though (sometimes as late/early as 5 AM, when I've got to wake up, fix a nice starchy healthy snack, eat, and go back to bed- thank God I cook and leave lots of leftovers, or else who knows what I'd be putting into me!).  In any event, I think my late-night cravings got much worse after starting L.

Fortunately, I think a big part of this is that something in the meds delayed my eat/sleep cycle significantly - I can't eat anything before about 2 PM without getting a nasty upset stomach.  So the additional late-night/early-bird food hasn't caused any 'metabolic disruptions', if you will.

Do you think that Lamictal has changed your sleep cycle as well?  The sleep cycle and pretty much all of our eating habits tend to go hand-in-hand, so this might give a clue to your cravings.

Link to comment
Share on other sites

sorry buddy but lamictal really doesn't do that

<{POST_SNAPBACK}>

There's really no reason to act like an ass.

Two people here [on that page]:

http://www.askapatient.com/viewratings.asp...MICTAL&sort=age

and then there are a few posts on this board which I just dug up:

http://www.crazyboards.org/index.php?act=S...ndpost&p=127101

http://www.crazyboards.org/index.php?act=S...indpost&p=85957

http://www.crazyboards.org/index.php?act=S...ndpost&p=107016

it does happen. it just isn't really really common.

Maybe it is, and not enough people talk about it?

~navy~

<{POST_SNAPBACK}>

inconclusive;

besides, someone needs to act like an ass to these 'people.'

at least it's always an ego boost to see a zillion people with less severe disorders, failing miserably at life.

Link to comment
Share on other sites

  • 2 weeks later...

I am having ridiculous sugar cravings since I started this Lamictal which is very unlike me.  The other day I had ice cream for lunch, dinner, and breakfast the next morning.  After which I freaked out about the crap I was putting in my mouth.  But I think about it all the time.  Weird.  Not like the Zyprexa where you have no sense of when you're not hungry anymore.  I have to slap myself whenever I go into a gas station.

And what "people" is myrickkywhatever talking about? ;)

Link to comment
Share on other sites

Archived

This topic is now archived and is closed to further replies.

×
×
  • Create New...